Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

My 12 year old took a full dose of 2 tbs of Tylenol Multi Symptom Severe and 1 tbs of DayQuil. Are there immediate interactions to worry about or an overdose of acetaminophen?

Both of these products contain acetaminophen (Tylenol) in the concentration of 325 mg per 15 ml (tablespoonful). Your child would have taken 975 mg of acetaminophen at one time. 

If this child is a typical normal sized 12 year old, this is actually less than the maximum single dose for acetaminophen. 12 years is the start of adult dosing. As long as this was a one time occurrence and there are no other problems with the child, particularly with the liver enzymes, then there is most likely nothing to fear.

Keep all medications out of the reach of children.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.